This situation is obviously difficult. You are correct in stating that the constipation is made worse by some of your medications especially morphine. However if you must continue these medications all therapies for constipation must be explored. The pain that you experience around the rectum is definitely unusual for pain associated diabetic neuropathy although since you state that it correlates with the neuropathy it is definitely a possibility. If that is the case I know nothing other than the medications you are taking that would be helpful. One possibility that usually occurs in younger men is called proctalgia fugax which is a spasm of the perianal muscles that occurs intermittently. I will attach a link. In addition to the polyethylene glycol you may want to try bulk forming agents and you may also want to ask your doctor I doubt a relatively new medication called Amitiza ( lubiprostone). In the meantime try the following and avoid senna as the bowel becomes dependent.
You must try to avoid stimulant laxatives. Give this regimen a chance. It takes time.
I will recommend a regimen for you to try to get you to have one or two normal bowel movements a day. The first approach is to increase fiber and bulk in your stool. If this fails, then you must go on to stimulant laxatives or other agents.
First, to increase the bulk in the stool, you must take fiber every am. ie. bran, bran cereal, bran muffin. Also 2 salads a day and ample fruits and vegetables. (avoid gas forming vegetables such as beans or broccoli, cabbage) Psyllium agents such as Metamucil, Citrocel, Konsyl, Hydrocil, Perdiem 2-4 heaping tablespoons a day should help increase the bulk in your stool. You may instead want to try Fibercon, 6-8 capsules a day.Also try Colace (stool moisturizer). Start slowly and increase the amount every day to avoid side effects of gas or bloating.
Try to train yourself to have one or two movements a day by sitting on the toilet the same time every day.
Probiotics, like Activia, will help.
Make sure you don't have hypothyroidism as this can affect bowel movements.
I have found this works for most of my patients after minor adjustments you must make yourself. Let me know how you make out after a few weeks. This takes time and does not work overnight.
You can use Miralax on a short term basis or an enema
if you are really
*****Click ***** "ACCEPT" (GREEN) ***** or I do not get credit for my answer and Just Answer holds your deposit. Take a moment to leave a ***** POSITIVE ***** feedback which does not cost you anything. This response is for your information only and does not substitute for a visit to your doctor.